# SDR FQAR20171119097

- Difficulty date: November 19, 2017
- Submitted: November 29, 2017
- Operation: General aviation
- Aircraft: N309PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843508
- Aircraft time: 18,492 hours
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Bracket
- Part number: 62679000
- Condition: Cracked
- Location: Flap Handle
- Part time: 2,136 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, A BRACKET WAS FOUND CRACKED BELOW WHERE THE FLAP HANDLE IS MOUNTED. THE BRACKET IN QUESTION IS LOCATED IN THE TUNNEL IN THE CENTER OF THE CABIN FLOOR AND IS USED TO MOUNT THE FLAP HANDLE ASSY.  THE CRACK WAS LOCATED IN THE UPPER RIGHT CORNER OF BRACKET THROUGH RIVETS USED TO MOUNT A NUTPLATE. CRACKING IS CAUSED BY STRESSES IMPOSED BY REPEATED USES OF THE FLAP HANDLE WHICH IS BOLTED TO THIS BRACKET. THIS BRACKET USUALLY AVERAGES 1500-2000 HOURS IN SERVICE BEFORE CRACKING APPEARS.
